Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 10, 2000, 3:12 AM CDT for Kankakee County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 3:12 AM CDT (08:12 UTC)
- Expired
- Jul 10, 2000, 7:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kankakee County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3715 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 100814 FFWLOT ILC091-101215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 312 AM CDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... KANKAKEE COUNTY IN NORTHEAST ILLINOIS * UNTIL 715 AM CDT. * AT 308 AM CDT(308 AM EST) WEATHER SERVICE RADAR INDICATED ONE TO TWO AND A HALF INCHES OF RAIN HAD FALLEN OVER KANKAKEE COUNTY SINCE 10 PM. MORE THUNDERSTORMS ARE FORECAST...WITH THE LIKELIHOOD OF AN ADDITIONAL ONE TO THREE INCHES OF RAIN OVERNIGHT. * SOME LOCATIONS AFFECTED INCLUDE UNION HILL... SUN RIVER TERRACE... MOMENCE... KANKAKEE... IRWIN... HOPKINS PARK... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS...AND OTHER LOW LYING AREAS...ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4118 8822 4102 8825 4104 8754 4130 8756 NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:35 AM CDT, 37 minutes earlier.
Area forecast discussion, Jul 10, 2:35 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 235 AM CDT MON JUL 10 2000 PRESENT SCENARIO INVOLVES FLOODING AND POSSIBLE SEVERE WX THIS MORNING ACROSS NRN IL/NW IN. SEVERAL FLOOD WARNINGS OUT AND MORE LIKELY TO FOLLOW AS DERECHO LOOKING BOW IN NERN IA IMPENDING ACROSS NRN IL BFR DAWN. THIS ADDING MORE FLOODING AND RISK OF HIGH WINDS. WOULD THINK LINE OF STORMS IN ECNTL IL FROM OLD OUTFLOW FROM YESTERDAY MORNING. DEWPOINT DISCONTINUITY AT SFC CAN SUPPORT THIS BOUNDARY. HOWEVER NEW DEVELOPMENT FROM THIS LINE BACK TO DBQ FAVORS ETA MODEL 700 MB HIGH DEWPOINT AXIS. FOLLOWING ETA THIS MORNING WOULD PINPOINT BOW ECHO IN ERN IA ASSOCIATED WITH SHORT WAVE AT SAME LOCATION TO DRIVE EASTSOUTHEAST ACROSS NRN IL TO NWRN INDIANA BY DAYBREAK. SECONDARY WAVE NOW IN ERN NEBRASKA TO FOLLOW ON ITS HEALS DURING THE DAY...SO HEAVY RAIN AND HIGH WINDS NOT LIMITED TO THE MORNING HOURS AND WILL CONTINUE RISK OF TSTMS INTO THE EVENING HOURS. EVEN CONTINUE THROUGH TNGT FOR SRN CWA. ETA SHOWS FRONT...NOW MEANDERING ACROSS SRN OR CNTL WISCONSIN...TO DROP THRU NRN IL/NWRN IN SOMETIME LATE THIS AFTN INTO ERY EVENING. SFC HIGH BUILDING DOWN OUT OF CANADA TONIGHT HELPING TO STABILIZE ...COOL...AND DRY THE AREA LATE TONIGHT AND TUESDAY. SFC HIGH SHIFTS OFF TO THE EAST TUES NIGHT. WAVE DRIVING SEWD DOWN UPPER FLOW REFLECTED BY SFC LO ALONG OLD FRONTAL BOUNDARY IN CENTRAL IL. OVERRUNNING MSTR RETURNING THREAT OF RAIN TO NRN IL/NWRN IN ON WED WITH HIGH PRESSURE BUILDING INTO NRN IL ONCE AGAIN WED NIGHT AND THURSDAY. FAN AND FWC TEMPS NRLY IDENTICAL. WILL CONTINUE TO FOLLOW. .CHI...FFW OGLE...LEE...DE KALB...LA SALLE...LIVINGSTON... FORD...IROQUOIS COUNTIES IN ILLINOIS AND NEWTON...JASPER... AND BENTON COUNTIES IN INDIANA TIL 600 AM. WW#563 TIL 8AM FOR NRN IL. BRUMER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:58 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois, LaSalle, Livingston | 6 hr |
| Jul 10, 1:50 AM CDT | Flash Flood Warning | LOT | DeKalb, Lee, Ogle | 4 hr |
| Jul 10, 3:33 AM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 57 min |
| Jul 10, 4:55 AM CDT | Flash Flood Warning | LOT | Grundy, Kendall, Will | 3 hr |
| Jul 10, 6:14 AM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Kankakee, LaSalle, Livingston | 3 hr |
| Jul 10, 7:00 AM CDT | Flash Flood Warning | LOT | DeKalb, Grundy, Kendall, Lee, Will | 60 min |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.